Facebook Pixel

i have been on loestrin 24fe for about 6 months. i stopped taking it for a little over a week and now i have cramps, diarrhea, and excessive gas even after continuing the pill. is this normal?

By January 23, 2011 - 4:02pm
Rate This

the reason i stopped taking the pill is when i went to get a refill at my pharmacy there was a problem with my savings card and they were going to charge me full price, which i couldnt afford. it took me over a week to get ahold of someone to straighten it out. my bf and i had unprotected sex 2 or 3 days after stopping and the diarrhea and everything started a week after and continued after starting my bc again. is it possible i could be pregnant? since ive been on bc ive been having irregular periods so im not sure when to test. i had a miscarriage 6 months ago and i read that i would be "super furtile" for a year. also, for the past month or so ive bled durring sex but there was no pain and didnt continue afterward. could this be related or something else?

Add a Comment8 Comments

EmpowHER Guest

I'm 22 and my husband and I want to get pregnant. I've been on loestrin 24 fe for only four months,however anytime I'm late taking a pill I have "breakout bleeding" for 4-5 days. if I come off the pill about how long before my period becomes normal and I'm able to work on having a baby?

November 25, 2011 - 7:21pm

it's been the last maybe three or four times. I didnt experience any pain during or after sex and It's light bleeding. The first time i bled was heavier, but still not very much, just enough to stain my underwear. it was also the first time in about a month and a half that we had sex. and the last couple was only noticable when i was cleaning myself afterward. i also wonder if it might be him? The very last time we had sex was anal since my bc isnt efffective yet and he dripped some blood on the sheets. i guess it could be coincidence that the anal sex caused a tear hence the bleeding, but do men sometimes bleed because of sex?

January 23, 2011 - 10:16pm
(reply to mandapanda0713)

Hi mandapanda0713,
I agree with Alison, you may want to give your doctor a call and explain what's been happening. There are several things that can cause bleeding with intercourse, and it's important to have your doctor check you out to determine the source. The doctor also may help (if it's tearing) by suggesting some methods or lubricant to help avoid further injury or possible infection.
Good luck and let us know what you find out.

January 24, 2011 - 9:03am

or what else could cause bleeding during sex vaginal and anal?

January 23, 2011 - 7:47pm
(reply to mandapanda0713)

Bleeding during sex could be caused by many things:
1. Coincidence that you are bleeding while having sex, as many women have breakthrough bleeding while taking birth control. Women who stop taking the pill also experience withdrawal bleeding from the abrupt stop of hormones.
2. Rough sex could cause vaginal bleeding. If you experience any pain during intercourse, you would need to slow down the pace.
3. Not enough lubrication (self-lubrication for your vagina, and store-bought lubrication for anal sex). Small tears can occur if there is not enough lubrication.

If you are experiencing a lot of bleeding each time you have sex, it is important to talk with your doctor. Was this just a one-time occurrence?

January 23, 2011 - 9:01pm

not trying to conceive just couldnt say no. we only had the unprotected sex once. when i got pregnant the first time i wasnt on the pill i was using a spermacide. and i didnt just stop taking it, i took a break because i couldnt afford it at the time my last pack ran out. my question is could it be possible that the diarrhea ect. be an early sign of pregnancy? and as far as the bleeding goes its only during intercourse, while i was on the pill. could that also be a sign on pregnancy or because of the birth control?

January 23, 2011 - 7:46pm
(reply to mandapanda0713)

Early pregnancy signs do not begin until after you have missed your period. That is because it actually takes 10-14 days to even become pregnant after unprotected sex (from time of ovulation, to fertilizing egg which then travels down fallopian tube, implanting into uterus). It is quite a process, and if you do the math...this 14 day window is about the time you would begin your period. Kind of interesting (when you are in the mood, I know right now you are having symptoms and worried about pregnancy).

Diarrhea is one of those symptoms that can be associated with so many physical, even emotional, conditions. It can not really be a sign in-and-of-itself to pregnancy. Women do experience some "GI" issues when they are further along in their pregnancy, but your first clue that you might be pregnant: a missed period and then a positive pregnancy test.

January 23, 2011 - 8:58pm

It sounds as if you are wondering if your current symptoms (diarrhea, cramps, gas) are related to pregnancy, or stopping the pill? Is this your primary question?

Your symptoms are more likely related to a gastrointestinal condition-- fancy way to say "stomach bug" or upset stomach from something you ate, stress or other issue. If you have only had diarrhea for less than a few days, there are some over the counter medications you can take to lessen the cramping and flatulence (gas).

The only way to know if you are pregnant is to take a home pregnancy test once you have missed your period. Since you have only been off the pill for a week, you may have some bleeding between periods (more like spotting), or your next menstrual period would begin about the time you would expect (about 28 days after your last menstrual period began).

It sounds like you are trying to conceive, since you decided to have unprotected sex after knowing that you were not using any other form of birth control? Additionally, you had a miscarriage six months ago (I'm so sorry to hear this), which tells me you were also not using birth control at that time? However, I am confused why you are using birth control pills, but if you are not wanting to be pregnant, I'm confused why you are having unprotected sex frequently? It makes a difference in that you would want to know when your regular menstrual cycles begin, and would need to be off birth control pills to know your natural cycle.

Please let me know if you have any other questions.

January 23, 2011 - 6:23pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.